MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3

BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3
Model Number 412590
Medical Device Problem Codes Pumping Problem (3016); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: the vidas® 3 system is a complete standalone immunodiagnostic system intended for trained and qualified laboratory technicians (daily routine use) and laboratory administrators (application configuration).The vidas® 3 system is intended to be used with vidas® reagents in clinical laboratories only.This device is an in vitro diagnostic medical device for professional use only.Issue description: on 27-may-2025, a customer in france notified biomérieux of possible erroneous patient results tested in position b1 of their vidas® 3 instrument (ref.412590, serial no.(b)(6)).The customer noticed overestimated results on position b1 of their vidas.A field service engineer (fse) intervention has been planned to solve the issue.The customer performed an impact study for potential false results that have been performed and communicated to the clinicians.The customer identified samples tested with havt, gdh, and cdab kits.The samples performed during this period on this b1 position: havt: 15 patients, gdh: 19 patients, cdab: 4 patients.The customer already retested all patients for havt and eight (8) patient samples had an interpretation change from positive to negative.As for the other samples, retesting could not be performed because samples were no longer available.Havt results: concentration - interpretation, < 15 miu/ml - negative, > 15 and < 20 miu/ml - borderline positive, > 20 miu/ml ¿ positive.Sample id/initial interpretation/new result patient 3 (b)(6) /positive 48/negative <15.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in france regarding possible erroneous patient results tested in position b1 of their vidas® 3 instrument.Ref.412590, serial no.(b)(6).A biomérieux internal investigation has been completed with the following results: 1.Immediate actions done.Retrospectives analyses done.The local customer service (lcs) investigated directly on site and decided to replace the pump of instrument section b.2.Investigation.The investigation was performed based on the information communicated by the customer and by the field service engineer (fse).Unfortunately, there was no possibility to investigate directly on the defective pump as it was scrapped after replacement.The fse replaced pump of section b according to the procedure, checked alignments, updated firmware.After those actions, qualification test (fot) passed and system is operating as per specifications.3.Conclusion.The actions taken by the fse solved the issue linked to the pump on the customer's site.Despite all the actions performed during the investigation, the root cause of the complained issue was not determined.Due to the impossibility to test the pump, the complained problem has not been reproduced.

Brand Name
VIDAS® 3
Common Device Name
VIDAS® 3
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key22146177
Report Number9615037-2025-00011
Device Sequence Number15552074
Product Code JJE
UDI-Device Identifier03573026380175
UDI-Public03573026380175
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown